UK - Guernsey drug users report dangerous side effects

edgarshade

Bluelighter
Joined
Aug 31, 2010
Messages
1,954
Location
UK
BBC News

8 December 2011 Last updated at 16:46

Drug users have been warned about the serious side effects of a drug being sold in Guernsey. The Community Drug and Alcohol Team said the drugs sold as NRG1 and NRG2 had caused users to suffer heart palpitations before collapsing. A spokesman said: "We advise people using any illicit drugs to think carefully about the risks. "Anybody found collapsed should be put in the recovery position, their airway cleared and an ambulance called."

The spokesman said ecstasy (MDMA) was being sold under the names NRG1 and NRG2, and they were also previously used brand names for the Class B drug, naphyrone.

Andrea Nightingale, the States Drug and Alcohol Strategy co-ordinator said: "It is really important to remember that when buying drugs, specifically powders, the powder may not always contain what the supplier claims. "A lot of the powders previously sold as legal highs can cause side effects in the short term, but they may also cause some more sinister side effects in the long term."

http://www.bbc.co.uk/news/world-europe-guernsey-16091613
 
It never ceases to amaze me how the BBC quote such poorly informed sources without even questioning it.
 
The spokesman said ecstasy (MDMA) was being sold under the names NRG1 and NRG2

So, ecstasy now causes heart palpitations and collapse? I'm glad this new research has uncovered these previously unknown side effects of this commonly used drug.
 
Top